Has anyone had anti tnf treatment withdrawn when it was working

I'm gathering last bits of info for a meeting to review the withdrawal of anti tnf which was controlling my RA fine. I'm wondering whether there are any financial reasons behind this.

If you've been following my problem you may be interested to hear that I'm flaring badly in hands and shoulders and getting fatigued. So I'm not in remission!

19 Replies

oldestnewest
  • That is terrible Cathie you will have to query their rationale it doesnt make sense... if it is like my health authority it must be cost and that is disgusting.Take notes do your research, have all your blood readings been ok?.

    Trying to get my area to spend money is a problem.. gp actually admitted funding poor in my county!! bit better this year she says??!!!!!

  • We have a different funding system here and they're denying that its financial reasons. I'm seeing a hospital dr tomorrow and am trying to get my argument straight. This is a side issue at the moment but I thought it was a useful question. My esr has been going up recently, around 30 in September, but I'm now 2 weeks overdue my infliximab and am flaring.

  • esr rising even to us layman equals uncontrolled disease x

  • Quite!

  • Was on Humira and now on infusion (toc), was scared to change as it was still giving me 50% good health but now Ii've changed, had 3 infusions so far, I am A LOT better. x

  • That's good - shows that they arent rationing - at least where you are.

  • Cathode as you know I'm not on anti-tnf but I just wanted to say poor you - but at least you will have something to show them as proof that this was a great big mistake. I think that the Scottish approach is worse in some ways because there is the appearance of egalitarianism but actually they are just making cuts more sneakily and to me that's duplicitous . That's how I see it anyway but I'm very much hoping I'm wrong if course. Take care, stay warm and get lots of rest. Tilda xx

  • Ps and don't forget to photograph swelling just in case its down on the day.

  • OK have done. I reckon my DAS score is about 5.6 I've downloaded this measurement thingy which looks like th one they use - with big hands to show the painful joints

  • Thankyou. I'm just trying to get information, but I will get there!

    XX

  • It might be worth checking the NICE guidelines for use of that anti-tnf. As far as I am aware, as long as you show that you are maintaining the initial improvement then you are eligible to continue them. Its only if you deteriorate that they should take you off (because it isn't working).

    Have you got a patient advocate involved in all this? Might be worth it.

  • Ive checked nice guidelines - thanks- but they dont help much. I will go to pass if i dont get satisfaction tomorrow, im trying not to escalate it too fast! Thanks for your concern. O yes and im going with fearsome daughter!

  • Good luck! Raised ESR and fearsome daughter sound like a winning combination to me.... Px

  • Hi Cathie, this is shocking whats happening to you, can't believe this can happen, so unfair.

    My anti-tnf disage will get reduced but NOT withdrawn and this is because I am in remission, even when we do reduce it, I'm told it will be very closly monitored and done slowly.

    My DAS score was around 5.45 when I was put on anti-tnf!

    I'm soooo frustrated for you!

    I not sure if you've thought of contacting your local councillor?

  • Hi Cathie, I have been following your story, there is something amiss definetly whether it is incompetence or money saving I don't know. If it is the latter that is very disturbing good luck in your fight

  • See my new blog. At present I think I had an incompetent dr

  • Hi Cathie

    As you know, we at NRAS are aware of your situation, and have hopefully given you some useful information about this in the past. I am really sorry to hear that this situation is still on-going. To my mind, if they are claiming that this decision is being made on the basis that you are in remission and therefore they do not feel you need this medication, it would be worth asking them what they are using as a basis for determining that you are in remission. If they are using DAS and you feel that you would be far above the 2.6 or below usually considered to mean remission then it is worth asking them to calculate your DAS that day to see if this is still the case. Hopefully if they have a high DAS reading they will acknowledge that you are not in remission (or no longer in remission) and will therefore not be looking to take you off the drug.

    Please keep us posted and let us know if there's anything we can help you with after the appointment. I really hope it goes well and am pleased to hear that your 'fearsome daughter' will be there to support you.

    Kind regards

    Victoria

    (NRAS Helpline)

  • Maybe it is to do with your blood test results? Whatever the reason you should have been told and it should have been explained to you. PUT YOUR FOOT DOWN. Please don't put up with this disrespectful treatment. Make a BIG fuss. Good luckxxx

  • Yes it's more complicated than bloods, one doctor made an over hasty decision. My new one is more considered, but she does now have to be sure, what was important was that she gave me options, really examined me and was clear about why she was recommending we eliminate lupus. I will hold on to the complaint until I know about this. If lupus is out of the question then my complaint will carry more weight.

    I've learned a lot doing all this which is one reason why I've been sharing it. Hope no one else has to go through all this

You may also like...